MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE GUIDE SHEATH KIT

AOMORI OLYMPUS CO., LTD. SINGLE USE GUIDE SHEATH KIT
Model Number K-202
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/06/2025
Type of Reportable Event Death
Event or Problem Description
It was reported that during an endobronchial ultrasound-guided transbronchial needle aspiration procedure for suspected peripheral lung cancer, the ultrasonic probe was used in combination with the single-use guide sheath.Upon removal from the patient, it was observed that approximately 5cm of the probe's coating had peeled off.Ct and fluoroscopy were immediately performed to check for retained fragments, and none were detected.The procedure was completed and the patient was discharged on (b)(6) 2025.On (b)(6) 2025, the patient's condition suddenly deteriorated, requiring emergency intervention.The patient was transferred to the hospital where death was confirmed the same day.The cause of death was documented as unknown, and no additional information regarding autopsy findings or contributing factors was available.There were no reports of procedural complications, immediate post-procedural adverse events, or confirmed device-related injury.There was no reported malfunction or issue with the single-use guide sheath.
 
Additional Manufacturer Narrative
This report is related to the following linked patient identifiers: (b)(6).There was no alleged device failure.Based on the results of the investigation, and since the device was not returned for evaluation, the definitive root cause of the reported issue could not be determined.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE GUIDE SHEATH KIT
Common Device Name
SINGLE USE GUIDE SHEATH
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key21426812
Report Number9614641-2025-00182
Device Sequence Number20811631
Product Code EOQ
UDI-Device Identifier04953170245480
UDI-Public04953170245480
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K060243
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberK-202
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/21/2025
Initial Report FDA Received Date02/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ULTRASONIC PROBE
Outcome Attributed to Adverse Event Death;
Patient SexUnknown